Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 31, 2019, 3:16 PM MDT for 8 counties in Utah. It took effect at Sep 1, 2019, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2019, 3:16 PM MDT (21:16 UTC)
- In effect from
- Sep 1, 2019, 12:00 PM MDT
- Expired
- Sep 2, 2019, 8:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
Counties Cache County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 84 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS85 KSLC 312116 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 316 PM MDT Sat Aug 31 2019 UTZ479-010930- /O.UPG.KSLC.FW.A.0006.190901T1800Z-190902T0300Z/ /O.NEW.KSLC.FW.W.0017.190901T1800Z-190903T0200Z/ Wasatch Mountains- 316 PM MDT Sat Aug 31 2019 ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Sunday to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-010930- /O.NEW.KSLC.FW.A.0007.190902T1800Z-190903T0200Z/ Western Uintah Basin- 316 PM MDT Sat Aug 31 2019 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
099 WWUS85 KSLC 010904 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 304 AM MDT Sun Sep 1 2019 UTZ479-012200- /O.CON.KSLC.FW.W.0017.190901T1800Z-190903T0200Z/ Wasatch Mountains- 304 AM MDT Sun Sep 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-012200- /O.CON.KSLC.FW.A.0007.190902T1800Z-190903T0200Z/ Western Uintah Basin- 304 AM MDT Sun Sep 1 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
640 WWUS85 KSLC 012054 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 254 PM MDT Sun Sep 1 2019 UTZ479-021200- /O.CON.KSLC.FW.W.0017.000000T0000Z-190903T0200Z/ Wasatch Mountains- 254 PM MDT Sun Sep 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-021200- /O.CON.KSLC.FW.A.0007.190902T1800Z-190903T0200Z/ Western Uintah Basin- 254 PM MDT Sun Sep 1 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
633 WWUS85 KSLC 020937 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 337 AM MDT Mon Sep 2 2019 UTZ482-021045- /O.CAN.KSLC.FW.A.0007.190902T1800Z-190903T0200Z/ Western Uintah Basin- 337 AM MDT Mon Sep 2 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... The National Weather Service in Salt Lake City has cancelled the Fire Weather Watch. Conditions are no longer expected to reach Red Flag criteria across zone 482 today. $$ UTZ479-021745- /O.CON.KSLC.FW.W.0017.000000T0000Z-190903T0200Z/ Wasatch Mountains- 337 AM MDT Mon Sep 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
264 WWUS85 KSLC 021757 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1157 AM MDT Mon Sep 2 2019 UTZ479-030200- /O.CON.KSLC.FW.W.0017.000000T0000Z-190903T0200Z/ Wasatch Mountains- 1157 AM MDT Mon Sep 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 31, 8:46 AM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 31, 8:46 AM MDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
846 AM MDT Sat Aug 31 2019
.SYNOPSIS...High pressure will build over the area through Sunday,
resulting in dry and warm conditions. The ridge will shift just
east of the area by Monday, allowing moisture to return to the
area for much of the upcoming week.
&&
.DISCUSSION...A ridge is parked over Utah and southwest Wyoming
this morning, resulting in mostly clear conditions with the
exception of some mid-level cloudiness over eastern Utah. This
high will build today and tomorrow, keeping conditions dry. With a
bit of an increase in winds on Sunday, this may result in some
areas of critical fire weather conditions. See the fire weather
section of the AFD for more details.
Maxes today should be similar to yesterday, around 5F above
seasonal normals for most locations, with a small amount of
additional warming anticipated for tomorrow. Some parts of the
Salt Lake valley will approach 100 degrees tomorrow. If Salt Lake
City airport hits triple digits, it will only be the second time
on record that has occurred in September (previously on September
8, 1979).
By Monday, the center of the high is expected to shift into the
Four Corners region and remain in that general vicinity over the
next few days. The resultant southerly flow will draw monsoon
moisture back northward, gradually increasing the chance of
showers and thunderstorms over the forecast area and bring
temperatures back down to near seasonal normals.
No updates expected to the forecast this morning.
&&
.AVIATION...The SLC terminal will see VFR conditions throughout
the day with mostly clear skies. Southeast winds are expected to
shift to the northwest between 17Z and 19Z.
&&
.FIRE WEATHER...High pressure parked over Utah will maintain hot
and dry conditions through the weekend. However, southwest winds
will increase somewhat tomorrow, resulting in increasing fire
danger. Though winds will be a bit marginal, this has the
potential to produce critical fire weather conditions where fuels
are dry in the mountains of northern Utah, and because of this a
Fire Weather Watch is in effect for Sunday. The ridge is expected
to shift east into the Four Corners region by Monday, allowing
monsoon moisture to return to the area from south to north. This
moisture will initially be high based but should spread into the
lower levels by midweek. High temperatures will remain up to 10F
above seasonal normals through Monday before cooling to near climo
by midweek as the moisture makes its way into the district.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Sunday afternoon through Sunday evening
for UTZ479.
WY...Fire Weather Watch from Sunday afternoon through Sunday evening
for WYZ277.
&&
Traphagan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 31, 4:03 AM MDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 403 AM MDT Sat Aug 31 2019 UTZ001>016-019>021-517-518-WYZ021-011200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 403 AM MDT Sat Aug 31 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Dry conditions with temperatures well above normal. .DAYS TWO THROUGH SEVEN...Sunday through Friday Unseasonably hot temperatures continue Sunday into Monday with gusty winds across northern Utah. A fire Weather Watch is in effect for the Wasatch Mountains Sunday. The next opportunity for thunderstorms appears to begin Monday over the southern mountains then gradually spread north through the middle to end of the work week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:16 PM MDT | Fire Weather Watch | SLC | Duchesne | 36 hr |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.